MAUDE Adverse Event Report: ENDOLOGIX AFX; LIMB STENT GRAFT

ENDOLOGIX AFX; LIMB STENT GRAFT
Model Number I20-13/C88F SA
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device-Device Incompatibility (2919); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Occlusion (1984)
Date of Event 01/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event has not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
During the re-intervention of a previously reported event (2031527-2020-00038) for a type 3a endoleak, the physician dislodged the previously implanted afx limb stent graft extension.The physician elected to treat the previously reported event by relining the originally implanted devices with an afx2 bifurcated stent graft device and a medtronic (non-endologix) 40mm thoracic graft in the aorta (off-label secondary procedure due to noncompatible use with a non-endologix device).The physician experienced difficulty removing the medtronic (non-endologix) delivery system and while doing so, the top cap of the medtronic (non-endologix) delivery system dislodged the afx limb stent graft extension.The dislodged limb extension subsequently occluded the common femoral artery.The patient was transferred to another hospital be treated by another physician.The other physician elected to explant the dislodged limb extension.Then implanted another afx limb stent graft extension and an ovation ix extender device to resolve the right iliac occlusion.The other physician also implanted a gore (non-endologix) 13mm viahban stent to repair the damaged external iliac artery (off-label tertiary procedure due to noncompatible use of afx with ovation and non-endologix devices).
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it was discarded by the hospital.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the right iliac limb dislodgement with resultant occlusion.This is consistent with the reported adverse event/incident.The most likely causation for the dislodgement with resultant occlusion was most likely user related due to the use of non endologix concomitant products (off label).The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: e1: initial reporter/name and address - updated h6: result code ¿ remove 3233 h6: conclusion code ¿ remove 11.
 
Event or Problem Description
During the re-intervention of a previously reported event (2031527-2020-00038) for a type 3a endoleak, the physician dislodged the previously implanted afx limb stent graft extension.The physician elected to treat the previously reported event by relining the originally implanted devices with an afx2 bifurcated stent graft device and a medtronic (non-endologix) 40mm thoracic graft in the aorta (off-label secondary procedure due to noncompatible use with a non-endologix device).The physician experienced difficulty removing the medtronic (non-endologix) delivery system and while doing so, the top cap of the medtronic (non-endologix) delivery system dislodged the afx limb stent graft extension.The dislodged limb extension subsequently occluded the common femoral artery.The patient was transferred to another hospital be treated by another physician.The other physician elected to explant the dislodged limb extension.Then implanted another afx limb stent graft extension and an ovation ix extender device to resolve the right iliac occlusion.The other physician also implanted a gore (non-endologix) 13mm viahban stent to repair the damaged external iliac artery (off-label tertiary procedure due to noncompatible use of afx with ovation and non-endologix devices).Updated information: the physician explanted the previously implanted medtronic (non-endologix) 40mm thoracic graft and not the endologix stent graft therefore no device was returned to endologix.

Brand Name
AFX
Common Device Name
LIMB STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9735123
Report Number2031527-2020-00055
Device Sequence Number14053655
Product Code MIH
UDI-Device Identifier00818009011459
UDI-Public(01)00818009011459(17)190121
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/21/2019
Device Model NumberI20-13/C88F SA
Device Lot Number1298057028
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/24/2020
Supplement Date Received by Manufacturer01/24/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT. LOT 2317310008; BIFURCATED STENT GRAFT, LOT 1283287024; LIMB STENT GRAFT, LOT 1047167-011; MEDTRONIC (NON-ENDOLOGIX), STENT; VELA SUPRARENAL, LOT 1465954006; VELA SUPRARENAL, LOT 1472858006
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR